What Changed?


We have noticed with Kade’s conditions that his symptoms change about every 3 months or so.  When his symptoms change we typically see a change in what he is doing and interacting with as well.  When we see changes we notice it first with what his seizures look like or how often he as them.  He will change from a movement to a stare or vice versa, and sometimes the intensity changes too.  Recently we have noticed a few changes.

While in Disney we noticed that he seemed to be having a few more seizures than we had been seeing.  Before our trip it seemed like he would go for a while, a day or so, without having a seizure.  While we were at Disney, one morning he had a few seizures before breakfast, and started having them each day again.  After we got home from Disney the seizures were still there, but it seemed as though he was more alert and interacting with his surroundings more.  I know it is horrible that he is having more seizures, but if he is interacting more…..take the good with the bad.  About this same time we started two new things for him; he started going to school for a few hours a day a couple days a week, and he started participating in hippo-therapy.  He started school and we started getting reports that he was trying to interact with the kids in the class.  Around this same time we were noticing that he was being more “verbal” and making more noises.  One day in class the kids were laughing and making noises and Kade joined in and starting making noises as well.

Over the weekend we decided to try and weigh Kade because we all were thinking he had gained weight.  Turns out the boy has gained just over 3lbs in a month!  This may or may not explain the increased seizures and increased activity.  As he gains weight his meds that attempt to control his seizures (and keep him sedated) are naturally titrated down.  Weight gain is good for Kade because he has always been on the low end of the charts, and it is naturally lowering the one drug we think is keeping him sedated, but it is also lowering the one drug that we think is actually helping.  Double edged sword.

Like I said, this could be an explanation for what is going on, but it also could just be that the seizure activity has changed and affecting a different part of his brain.